MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "after removal of the mrs stem, a reamer was used to remove cement, the reamers broke.No broken pieces were generated, and the shaft of the reamer was stretched.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device is deformed as described in the event description.The device inspection revealed the following: two bixcut reamers were returned for evaluation.The reported catalog- and lot numbers could be confirmed based on the laser markings on the devices.The visual inspection has shown that both devices are strongly deformed at the flexible shaft.The evaluation has also shown that both devices are in a very used condition.There are many nicks and dents at the couplings and as well at the cutting edges visible.The damages indicate that the devices were previously used without any issues.A review of the device history for the reported lot did not indicate any abnormalities.The device was manufactured in the year 2020 with a lot size of 30 pieces and we are not aware of any other complaint for the affected lot.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by inappropriate handling; such a strong deformation of the flexible shaft is normally only possible when the device is used without the guidance of a guidewire.This is also indicated by the fact that the guide wire is not stuck in the device, because in the received condition a removal of a guide wire would have been impossible.Next to that were the devices used to remove cement after a stem removal, so it is possible that much higher reaming forces were required compared to normal bone, especially when the cement was not applied evenly.Finally wear and tear might also have played a role, as both reamer heads were partially blunt, which did also lead to a increased reaming force.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23263715
Report Number0008031020-2025-01683
Device Sequence Number17438071
Product Code LXH
UDI-Device Identifier04546540145802
UDI-Public(01)04546540145802(11)201105(10)K02FCE7
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberK02FCE7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale